Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 1, 2022, 12:43 PM CST for Hickman County, Maury County, Williamson County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2022, 12:43 PM CST (18:43 UTC)
- Expired
- Jan 1, 2022, 1:30 PM CST
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 1, 10:50 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted.
390
WUUS54 KOHX 011843
SVROHX
TNC081-119-187-011930-
/O.NEW.KOHX.SV.W.0007.220101T1843Z-220101T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1243 PM CST Sat Jan 1 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Maury County in Middle Tennessee...
Northwestern Williamson County in Middle Tennessee...
Hickman County in Middle Tennessee...
* Until 130 PM CST.
* At 1243 PM CST, a severe thunderstorm was located 13 miles
northeast of Linden, moving east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Centerville, Santa Fe, Primm Springs, Lyles and Nunnelly.
This includes Interstate 840 between mile markers 6 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee.
&&
LAT...LON 3585 8771 3599 8705 3572 8707 3570 8773
3571 8771 3573 8772 3573 8773
TIME...MOT...LOC 1843Z 252DEG 51KT 3577 8770
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Whitehead2 follow-up statements
132 WWUS54 KOHX 011909 SVSOHX Severe Weather Statement National Weather Service Nashville TN 109 PM CST Sat Jan 1 2022 TNC081-119-187-011930- /O.CON.KOHX.SV.W.0007.000000T0000Z-220101T1930Z/ Maury TN-Williamson TN-Hickman TN- 109 PM CST Sat Jan 1 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR NORTHWESTERN MAURY...NORTHWESTERN WILLIAMSON AND NORTHERN HICKMAN COUNTIES... At 108 PM CST, a severe thunderstorm was located 11 miles southwest of Fairview, or 11 miles northeast of Centerville, moving east at 60 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Centerville, Santa Fe, Primm Springs, Lyles and Nunnelly. This includes Interstate 840 between mile markers 6 and 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 600 PM CST for Middle Tennessee. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3599 8705 3572 8707 3570 8765 3590 8746 TIME...MOT...LOC 1908Z 252DEG 51KT 3588 8727 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Whitehead
616 WWUS54 KOHX 011914 SVSOHX Severe Weather Statement National Weather Service Nashville TN 114 PM CST Sat Jan 1 2022 TNC081-119-187-011930- /O.CON.KOHX.SV.W.0007.000000T0000Z-220101T1930Z/ Maury TN-Williamson TN-Hickman TN- 114 PM CST Sat Jan 1 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR NORTH CENTRAL MAURY...NORTHWESTERN WILLIAMSON AND EAST CENTRAL HICKMAN COUNTIES... At 114 PM CST, a severe thunderstorm was located near Fairview, or 15 miles southeast of Dickson, moving east at 60 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Primm Springs. This includes Interstate 840 between mile markers 6 and 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 600 PM CST for Middle Tennessee. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3599 8705 3576 8707 3580 8734 3594 8728 TIME...MOT...LOC 1914Z 252DEG 51KT 3591 8717 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Whitehead
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 11:12 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jan 1, 11:12 AM CST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1112 AM CST Sat Jan 1 2022 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Fairly strong dynamics are already in place right now and this afternoon will we are like to see a decent boost in CAPE. Latest HiRes pushing numbers 600-1000J depending, and we are already seeing stronger storms across our extreme northwest responding. Strong LL shear likely to produce quick spin-ups, and this trend will continue well into the evening. Also a few discrete supercells likely to precede QLCS expected later today. While tornadoes are possible area-wide, our south and east this afternoon seems to have the most favorable parameters for development. We have also seen gradient wind gusts around 40mph. Went ahead an issued a wind advisory into tonight. && .AVIATION... 12Z TAF DISCUSSION. VFR/MVFR conditions are expected at airports this morning with VCSH/-SHRA and gusty south to southwest winds. TSRA will move over all terminals this afternoon with IFR vis and strong tstorm wind gusts. IFR conditions will continue overnight with continued SHRA and winds becoming northwesterly. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Flood Watch until 9 PM CST this evening for Cheatham-Clay- Davidson-Dickson-Houston-Humphreys-Jackson-Macon-Montgomery- Robertson-Smith-Stewart-Sumner-Trousdale-Wilson. && DISCUSSION......07 AVIATION........Shamburger
Hazardous weather outlook, Jan 1, 5:20 AM CST, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 520 AM CST Sat Jan 1 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-021130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 520 AM CST Sat Jan 1 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. As a stationary boundary just to our north continues to encounter some increasingly unstable air, a few strong to severe thunderstorms will be possible across far northern and northwestern middle Tennessee through this morning. Strong to damaging winds, isolated tornadoes, and some hail will be possible. A Flood Watch remains in effect through 9 PM this evening mainly for areas along and north of I-40 where heavy rain may lead to isolated flooding. Up to 2 inches of rainfall will be possible across the watch area. A cold front will begin to approach the area late in the day. This cold front will be working across a very warm and unstable airmass. As a result, Severe thunderstorms will be possible from mid afternoon and continue into this evening. Straight line damaging winds, large hail and a few tornadoes will all be possible. Look for wind speeds to average from 10 to 15 mph today. By afternoon, some wind gusts of up to 35 mph will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. On Sunday, the rainshower activity will change over to snow showers as colder air moves into the region. At this time, only very light accumulation is possible to the west of the Cumberland Plateau. Along the Cumberland Plateau however, a half inch or so of accumulation will be possible, mainly on grassy areas. The warm ground temperatures should prevent any major driving problems. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 21
In the hours before
Special weather statement, Jan 1, 12:03 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
1203 PM CST Sat Jan 1 2022
TNZ011-034-011830-
Fentress TN-Pickett TN-
1203 PM CST Sat Jan 1 2022
...A strong thunderstorm will impact portions of central Pickett and
northwestern Fentress Counties through 1230 PM CST...
At 1203 PM CST, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving northeast at 60 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pall Mall and Pickett State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3660 8479 3655 8475 3641 8504 3647 8515
3662 8495
TIME...MOT...LOC 1803Z 232DEG 52KT 3648 8504
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:20 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 40 min |
| Jan 1, 2:55 AM CST | Special Weather Statement | OHX | Montgomery | 50 min |
| Jan 1, 10:27 AM CST | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 6 hr |
| Jan 1, 10:37 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| Jan 1, 11:10 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 35 min |
| Jan 1, 11:30 AM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 30 min |
| Jan 1, 11:59 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 31 min |
| Jan 1, 12:03 PM CST | Special Weather Statement | OHX | Pickett | 27 min |
| Jan 1, 12:18 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 27 min |
| Jan 1, 12:28 PM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 19 min |
| Jan 1, 12:56 PM CST | Tornado Warning | OHX | Hickman, Maury, Williamson | 16 min |
| Jan 1, 1:02 PM CST | Severe Thunderstorm Warning | OHX | Clay, Davidson, Macon, Rutherford, Smith, Sumner and 3 more | 43 min |
| Jan 1, 1:29 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Wilson | 31 min |
| Jan 1, 1:48 PM CST | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall | 27 min |
| Jan 1, 1:57 PM CST | Special Weather Statement | OHX | Clay, Jackson, Pickett, Smith | 48 min |
| Jan 1, 2:07 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 23 min |
| Jan 1, 2:25 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 35 min |
| Jan 1, 2:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 26 min |
| Jan 1, 3:18 PM CST | Special Weather Statement | OHX | Warren | 42 min |
| Jan 1, 3:44 PM CST | Special Weather Statement | OHX | Marshall | 31 min |
| Jan 1, 3:58 PM CST | Special Weather Statement | OHX | Giles | 32 min |
| Jan 1, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Giles | 19 min |
| Jan 1, 4:14 PM CST | Tornado Warning | OHX | Giles | 16 min |
| Jan 1, 4:17 PM CST | Special Weather Statement | OHX | Van Buren, Warren | 43 min |
| Jan 1, 5:02 PM CST | Special Weather Statement | OHX | Coffee | 43 min |
| Jan 1, 5:08 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 37 min |
| Jan 1, 5:14 PM CST | Special Weather Statement | OHX | Cumberland | 46 min |
| Jan 1, 5:35 PM CST | Special Weather Statement | OHX | Giles | 25 min |
| Jan 1, 5:39 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 36 min |
| Jan 1, 5:51 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.